It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=Maverick1]Thanks for responding!

What is CoQ10. I have read about that in other places. No, he didn't increase any of the lipitor, it just started rather suddenly, first with his legs and then his arms and now his shoulders. He just said today he was able to bend over and tie his shoes for the first time in awhile.[/QUOTE]

Maverick1,

It is not unusual for side-effects to happen after a prolonged time on statins. Contrary to what many believe, side effects do not necessarily happen within weeks or months of drug therapy commencement.

I would suspect your dad's muscle pain is statin induced. It can take a while to recover from it also, so tell your dad to be patient. It took 8 months after I stopped Lipitor (had been on 10-20mg for 7.5 years) before I noticed any lessening of pain or strength returning. However, I am now fully recovered - your dad can recover too...

CoQ10 is an important enzyme that is instrumental in proper functioning of the mitochondria, which among other things help with ATP (energy) production for the muscles. COQ10 is depleted by statins. It is thought that this depletion adversely affects the mitochondria, in turn causing pain and weakness. Taking supplemental CoQ10 (100-200mg/day at least) will help build up CoQ10 tissue levels over time. Finres posted before that it takes 6 months for each generation of mitochondria to renew itself - so it could help explain why it takes so long for some people to recover from muscle problems.

HubbleRUles
:cool:





All times are GMT -7. The time now is 11:24 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!